I've been taking Methotrexate for two years now, and I still suffer from the side effects every week. I feel more tired than I ever have before, and this lethargy has caused me to gain weight and become somewhat depressed. I'm normally a very active and energetic person and I don't like this change. Am I the only person who feels this way on MTX?
Methotrexate - after 2 yrs still makes tired and depresses, does anyone else feel this way?
Question posted by methomeg on 6 June 2012
Last updated on 11 August 2020 by kiwicat
So sorry to hear about you and all the other unfortunate people having to take this medication n dealing with such horrid debilitating VERY REAL side effects
I too am struggling n some days are spent in utter despair
My heart and best wishes go out to all of you Hope you find some comfort in knowing you are not alone
No your not alone, Meths a wicked drug. I've been taking methotrexate for four and a half months. I struggle to get through the day with side effects such as headaches, irritability, anxiety, sweats and chills. I'm certainly not the same person who went in for the treatment that's for sure. It was suggested that I could up folic acid the day before and after treatment to help but it's not worked and it's not even cleared all of the inflammation in my joints. Health professionals need to be aware of what harm they can cause to a person's life before handing this drug out not all people can tolerate meds. I shall be asking for an alternative with less side effects. I note that it's a while since you posted and hope to hear you have found a suitable alternative. Best wishes
Ive been taking methotrexate for a year and a half now, 20mg injections, i too lost 15 kilos in the first six months due to the complete lack of appetite and sick stomach. I did skip a couple of weeks of injections and my mood was definitely better. Unfortunately im quite snappy and short tempered at the best of times and i feel the methex has intensified that. I am always tired and there are days i just want to stay in bed, still. I went to a pain specialist this week and he wants a second opinion on my polyarteritis diagnosis. It would be great if they were wrong so I can stop taking the methex, I look to forward to being my old self again. I just wish this had been done sooner before putting me on the treatment.
I have just been prescribed Methotrexate. Apparently , I have RA . I work 60 hours a week . I have boundless energy , I do yoga and in my spare time I’m very busy with my grandsons. I m not stiff in the morning I don’t have aches and pains . But this drug is keeping me up half the night . I’m now gown to 4/5 hours sleep . Plus I’m very depressed . I feel got you and wish we didn’t gave to have it
I wasn’t aware of what made me tired and lifeless until I was taken off methotrexate. Now my energy level is normal. I was on methotrexate and Embril combination now just Embril. The difference is night and day.
I have been taking this medication for the least 2 months and for the 48 hours after I am just wanting to sleep, I cannot think straight and literally sit at work wondering when I can go home and go to sleep, also my RA has not gotten any better! I am seeing a specialist next week so going to get them to look into this. I cannot feel this bad and still feel no better. Fed up and ruining my life atm.
I just completed 1 cycle of methotrexate. I m feeling sleepy all d time . Getting very tired day by day... I m 30 yrs old ... i dont know how to handle myself mentally and physically... I m tired of complaining to anyone... but still have faith... that one day i will be happy as before ...
I felt exactly as you did and could not stand being so tired for half of the week. Asked my doctor to change me to something else. He put me on Leflunomide 10 mg per day. Within the first week I had my life back. I am very active now. Hope this helps you.
Definetly not!! I've been taking Enbrel for 7 yrs and had a great life... I turned 65 and couldn't afford meds anymore.. Had to go on Methotrexate... I have been sooo tired and fuzzy headed and now gaining weight.. Sleep 12-14 hrs a day!! M going off meds...
Glad I read this. I was beginning to think I was going mad. I'm feeling so worn out and very low so I'm thinking of stopping it. I can't keep feeling this way especially over Xmas.
Hello everyone I have to say that this drug is pretty strong and does cause a lot of side effects but be honest with you when I don't inject it I feel the difference and the pain in my joints and bones is worst so unfortunately I have to deal with the unpleasant side effects,for example last 2 week's I had to skip it because I got an Infection and the doctor prescribed Augmentin and told me not to use the Methotrexate because it would interfere with the antibiotics and by the 2nd week I was in so much pain I couldn't wait to finish the antibiotics. I have on this medicine for about a year first pills but my fatigue was worst so I switched to the injectable form which it makes the down time shorter,I also gained a few extra pounds since I started this medicine, I would recommend to keep talking to your doctor and making sure you boost your immune system with folic acid,vitamin C and multivitamins like I said under doctor supervision of course. Take care guys and keep hoping to get better.
I have been taking methotrexate for over a year, now. It makes me feel like crap.
I have no appetite when I take it and take zofran to prevent nausea.
I have a genetic form of uveitis. I skipped a dose and feel GREAT.
Maybe it would be better to be blind and feel ok than to feel bad all the time.
I inject 20 mg a week. I asked for the injectable because the pills are way worse.
I too am on methotrexate and I don't remember what it used to be like to get through a day with energy. I feel I struggle through every day just to do the basic things. It does get me down but because I can't seem to function not because I am depressed. I feel useless and just so not normal. It is not normal to be hardly able to pick the kids up from school or do some simple housework...
I drag myself around and feel I am always pushing myself. I have gotten to the point that I am embarrassed about how tired I am and even lie to my husband and my kids about how much sleeping I am having to do. I feel like an idiot most of the time and feel as though maybe I am just making it up or am lazy or something but I get up wanting to do things with my day and make lists but I just can't.
It has gotten to the point where I was actually jealous of my best friend for being diagnosed with severely high diabetes because at least there was a reason for her fatigue.
My blood tests are all perfect and my disease is under control.
For the people out there who say, don't worry about it, think about how it would feel to not be able to achieve anything in a day. Not feel good about what you've been able to do, all day, every day, always. It feels as though I amount to nothing... I HATE it so much.
(I also take prednisone).
Is it me, or is it this stuff that makes me tired. Maybe its because I am surrounded with people who don't want to acknowledge, even though I am currently well, that I have a life threatening rare auto immune disease think that, seeing that I am not sick, I should be able to do what everybody else does. I feel pressure all the time and I just can't keep up.
I am sick of saying 'mummy's just gonna have a lay down', or 'I'm sorry but I'm just too tired' or telling the kids that they can't have their friends over cause I need to sleep.
Is it just me or would this stuff really make me tired!!!
I take 12 different tablets every day. I mean, come on!!!
I'm only on MTX about 8 weeks and I'm so tired and worn out. Have 3 kids and just is so hard to motivate myself. It makes it worse when some days I wake up feeling great and full of life so I can remember what I used to be like. The day I take my MTX I'm useless, I find I can't think straight and couldn't make a full sentence sometimes. Does it get better because I still ache although not as bad. Just feeling fed up.
I have been taking MTX for almost a year. I, too, am lethargic and tired. I just feel "dull". If it weren't for my hair falling out I would see no action at all.
- Methotrexate uses and safety info
- Methotrexate information for Healthcare Professionals (includes dosage details)
- Side effects of Methotrexate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.